Penn State Hershey Medical Center home Penn State Hershey Medical Center home Penn State Hershey: Patient Care home Penn State Hershey: Education home Penn State Hershey: Research home Penn State Hershey: Community home
Penn State Hershey Health Information Library
  Library Home
  Find A Physician
  Find A Practice
  Request An Appointment
  Search Clinical Studies
  Classes and Support Groups
  Ask A Health Librarian
  Subscribe to eNewsletters


Penn State Hershey Health Information Centers
  Bone and Joint
  Cancer
  Children
  Heart
  Men
  Neurology
  Pregnancy
  Seniors
  Women

        Follow Us

Possible Interactions with: Vitamin H (Biotin)

Also listed as: Biotin; Vitamin H (Biotin)
Table of Contents > Supplement Interactions > Possible Interactions with: Vitamin H (Biotin)

Interactions

Although there is no evidence that biotin interacts with any medication, there are some medications that may deplete biotin levels. If you are being treated with any of the following medications, you should not use biotin without first talking to your health care provider.

Antibiotics -- Long-term antibiotic use may lower biotin levels by destroying the bacteria in the gut that produces biotin.

Anticonvulsant Medications -- Long-term use of anticonvulsant medications can reduce the body's stores of biotin. Valproic acid can cause biotinidase deficiency, which may be helped by biotin supplements. Anticonvulsant medications include:

  • Carbamazepine (Carbatrol)
  • Phenobarbital
  • Phenytoin (Dilantin)
  • Primidone (Mysoline)